Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 4, NWS New Orleans, LA

January 10, 2013Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jan 10, 2013, 10:00 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2013, 10:00 AM CST (16:00 UTC)
Expired
Jan 10, 2013, 10:30 AM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 6:14 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WFUS54 KLIX 101600
TORLIX
LAC057-109-101630-
/O.NEW.KLIX.TO.W.0004.130110T1600Z-130110T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF...
  EAST CENTRAL TERREBONNE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1030 AM CST

* AT 958 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MONTEGUT...
  OR 11 MILES WEST OF GALLIANO...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAROSE AND CUT OFF BY 1020 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2938 9063 2977 9041 2975 9037 2974 9036
      2971 9036 2969 9035 2969 9025 2966 9018
      2931 9044 2930 9046
TIME...MOT...LOC 1559Z 209DEG 27KT 2943 9048

$$


24/RR
2 follow-up statements
653 
WWUS54 KLIX 101623
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1023 AM CST THU JAN 10 2013

LAC057-109-101630-
/O.CON.KLIX.TO.W.0004.000000T0000Z-130110T1630Z/
TERREBONNE LA-LAFOURCHE LA-
1023 AM CST THU JAN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR CENTRAL
LAFOURCHE AND EAST CENTRAL TERREBONNE PARISHES...

AT 1019 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF CUT OFF...MOVING NORTHEAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUT OFF AND LAROSE BY 1030 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2946 9054 2963 9039 2954 9027 2936 9040
TIME...MOT...LOC 1623Z 220DEG 16KT 2947 9040

$$


24/RR
419 
WWUS54 KLIX 101628
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU JAN 10 2013

LAC057-109-101639-
/O.EXP.KLIX.TO.W.0004.000000T0000Z-130110T1630Z/
TERREBONNE LA-LAFOURCHE LA-
1028 AM CST THU JAN 10 2013

...THE TORNADO WARNING FOR CENTRAL LAFOURCHE AND EAST CENTRAL
TERREBONNE PARISHES WILL EXPIRE AT 1030 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2946 9054 2963 9039 2954 9027 2936 9040
TIME...MOT...LOC 1629Z 220DEG 16KT 2949 9038

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 10, 6:32 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 10, 6:32 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 AM CST THU JAN 10 2013

.SHORT TERM...
THE THREAT OF SEVERE THUNDERSTORMS HAS BECOME AN INCREASING
CONCERN THIS MORNING AS WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL
DRY SLOT SURGE THAT HAS MOVED INTO THE LEADING LINE OF
THUNDERSTORMS. THERE ARE DISTINCT BOWING SEGMENTS WITH STRONG REAR
FLANK DOWNDRAFTS AND OCCASIONALLY GATE TO GATE CIRCULATIONS. THESE
STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES AS THE
LINE MOVES EAST. THE GOOD NEWS ABOUT THE ACCELERATION OF THE LINE
IS THIS MAY REDUCE THE THREAT OF ADDITIONAL FLASH FLOODING.
HOWEVER... BANDS OF STORMS COULD STILL TRAIN OVER SOME AREAS LONG
ENOUGH TO PRODUCE FLASH FLOODING GIVEN THE EXTREME RAINFALL RATES
THAT ARE OCCURRING. THIS LEAD LINE OF STORMS MAY OR MAY NOT ROB
THE ENERGY FROM ANY MORE ORGANIZED SHOWERS AND THUNDERSTORMS THAT
FOLLOW. HAVE WIDESPREAD ADDITIONAL QPF OF 2 TO 3.5 INCHES FORECAST
THROUGH TONIGHT...AND MOST AREAS SHOULD STAY WITHIN THIS RANGE OR
SLIGHTLY LOWER AS LONG AS THE LEAD LINE KEEPS MOVING STEADILY EAST.

THE VERY STRONG AND DYNAMIC PATTERN WITH EXTREME VALUES OF
PRECIPITABLE WATER AS HIGH AS AROUND 2 INCHES IS PLAYING OUT AS
EXPECTED THE LAST SEVERAL DAYS. AS THE SYSTEM MOVES ACROSS
OKLAHOMA TOWARDS THE OZARKS REGION THIS EVENING...THE DYNAMICS
WILL WEAKEN AND THE SHOWERS AND THUNDERSTORMS WILL MOSTLY PUSH
EAST OF THE AREA OVERNIGHT. A WEAK COLD FRONT WILL STALL OVER THE
REGION WITH DRIER AIR ONLY MAKING IT AS FAR SOUTHEAST AS LAKE
PONTCHARTRAIN LATE TONIGHT AND EARLY FRIDAY BEFORE THE BOUNDARY
DISSIPATES LATE FRIDAY.

AS THE MAJOR SYSTEM MOVES AWAY FROM OUR REGION...A BROAD AND DEEP
UPPER TROUGH WILL DEVELOP FROM THE NORTHERN ROCKIES AND NORTHERN
PLAINS TO THE DESERT SOUTHWEST AND BAJA REGION FRIDAY AND
SATURDAY. A WEAK SHORTWAVE TROUGH OR SERIES OF DISTURBANCES WILL
RIDE NORTHEAST ALONG THE STRONG AND BROAD JETSTREAM EXTENDING FROM
NORTHERN MEXICO TO THE GREAT LAKES REGION. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS ON FRIDAY AND A LITTLE BETTER CHANCE FRIDAY
NIGHT INTO SATURDAY AS THE DISSIPATING SURFACE BOUNDARY RETREATS
NORTH. FOG IS LIKELY FRIDAY NIGHT INTO SATURDAY
MORNING...ESPECIALLY IN AREAS NEAR THE COAST AND OVER THE COOLER
LAKES...SOUNDS...AND NEARSHORE WATERS.

.LONG TERM...

THE SOUTHERN PORTION OF THE UPPER TROUGH OVER THE SOUTHWEST WILL
EVENTUALLY MOVE EAST DURING THE MID TO LATTER PART OF NEXT
WEEK...BUT THERE ARE MAJOR TIMING DIFFERENCES BETWEEN THE GFS AND
ECMWF. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS AT THIS POINT
LOOK TO BE SUNDAY INTO TUESDAY AS THE FRONTAL BOUNDARY MOVES IN
AND POSSIBLY THROUGH THE AREA. FOG WILL REMAIN A CONCERN AS WELL
IN ADVANCE OF THE FRONT GIVEN THE CONTINUED HIGH DEWPOINT
TEMPERATURES MOVING OVER COOLER WATER SURFACES. 22/TD

&&

.AVIATION...
TYPES OF CONDITIONS THAT TERMINALS EXPERIENCE WILL BE HIGHLY
DEPENDENT ON LOCATION IN PROXIMITY TO RAIN SHIELD. AS IT CURRENTLY
STANDS...LARGE BAND OF MODERATE TO HEAVY RAIN IS ENCOMPASSING THE
WESTERN HALF OF THE STATE WITH THE EASTERN EDGE 25-50 MILES WEST OF
BTR. THIS AREA OF HIGHER IMPACT WILL GRADUALLY SHIFT EASTWARD IN
TIME TODAY THOUGH LIFR CIGS ARE ALREADY IN PLACE. THE BIGGEST ISSUE
WILL BE VIS DROPPING WITH HEAVIER RAINFALL. EXPECTING THE HEAVIEST
RAIN TO BE OVER BTR MID MORNING...MCB TO MSY NEAR NOON AND GPT LATER
IN THE AFTN. LIKELY WILL NOT SEE ANYTHING BETTER THAN IFR CONDITIONS
TODAY WITH LIFR AND VLIFR PREVAILING.

MEFFER
&&

.MARINE...
UPPER LEVEL AND SURFACE ARE CURRENTLY LOCATED OVER NORTH CENTRAL
TEXAS. ASSOCIATED FRONTAL COLD FRONT EXTENDS SOUTH FROM NEAR HOUSTON
THROUGH THE WESTERN GULF WHILE STALLED/WARM FRONT IS DRAPE ALONG THE
NORTHERN GULF STATES. THE RESULT FROM THESE FEATURES IN THESE
POSITIONS IS A FAIRLY THIGH PRESSURE GRADIENT OVER OUR COASTAL
WATERS. MODERATE TO STRONG ONSHORE FLOW CONTINUES. NO CHANGES TO THE
FORECAST TODAY WITH SMALL CRAFT CONDITIONS EXPECTED TO PERSIST FOR
OFFSHORE WATERS THROUGH AROUND 00Z. INDICATIONS ARE THAT THE COLD
FRONT WILL GRADUALLY TRACK EASTWARD TODAY...NEARING THE WESTERN
COASTAL WATERS OF THE CWA THIS EVENING. THIS WILL WEAKEN WINDS WEST
OF TIMBALIER BAY. AREAS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER
SHOULD STILL BE ABOVE SCA CRITERIA THROUGH THE REMAINDER OF THE
NIGHT. BY FRIDAY MORNING THE UPPER AND SURFACE LOWS WILL BE RACING
NORTHEAST AND AWAY FROM THE AREA. THIS WILL CAUSE THE COLD FRONT TO
WASHOUT. THROUGHOUT THE DAY...HIGH PRESSURE WILL BE BUILDING INTO
THE CENTRAL GULF FROM THE ATLANTIC WHILE ANOTHER SURFACE LOW DEEPENS
AND MOVES INTO THE CENTRAL PLAINS. THIS WILL KEEP WINDS FROM FALLING
OFF TOO MUCH FRIDAY BUT RATHER REMAIN NEAR EXERCISE CAUTION SPEEDS
FRIDAY AND ESPECIALLY SATURDAY. WILL THEN HAVE ANOTHER INSTANCE LATE
SUNDAY WHEN ANOTHER COLD FRONT REACHES THE COASTAL WATERS AND
STALLS. DIFFERENCE THIS TIME IS THAT THE FRONT WILL BE COMING IN
FROM THE NORTH AND THUS WINDS WILL BECOME OFFSHORE EARLY NEXT WEEK.
A SECONDARY BOUNDARY WILL FINALLY SWING THROUGH MID WEEK TO PUSH THE
FRONT INTO THE CENTRAL GULF.

MEFFER
&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT. HEAVY RAINFALL ACROSS THE AREA.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  58  74  65 / 100  50  20  40
BTR  74  57  77  67 / 100  40  20  30
ASD  74  63  76  65 / 100  60  40  30
MSY  75  61  77  64 / 100  60  30  30
GPT  72  66  74  64 /  90  80  40  30
PQL  74  65  76  63 /  70  90  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
     ROUGE...AND WEST FELICIANA.

     COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: ASCENSION...LIVINGSTON...SOUTHERN TANGIPAHOA...ST.
     JAMES...AND ST. JOHN THE BAPTIST.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.

MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WILKINSON.

     FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...PEARL RIVER...AND WALTHALL.

GM...DENSE FOG ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
     WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 10, 5:41 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CST THU JAN 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
541 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AS A
VIGOROUS LINE OF THUNDERSTORMS MOVES THROUGH THE AREA FROM WEST TO
EAST. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF THE
AREA TODAY AND EASTERN PORTIONS THROUGH THIS EVENING. RAINFALL
RATES WILL BE VERY HIGH IN THUNDERSTORMS AND HEAVIER SHOWERS...SO
AREAS THAT EXPERIENCE REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF
LOCALIZED FLASH FLOODING.

MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE
ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL CAUSE
SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF
DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR
FLOODING OPERATIONS...IS REQUESTED TODAY.

22/TD

In the hours before

Special weather statement, Jan 10, 6:07 AM CST, 3 hours 53 minutes before
LAZ034>036-046>049-056-057-059-065-066-MSZ068-101300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 AM CST THU JAN 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON
COUNTY...ST. JAMES PARISH...ASCENSION PARISH...UPPER TERREBONNE
PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...UPPER LAFOURCHE PARISH...IBERVILLE PARISH...LOWER
TERREBONNE PARISH...

AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF ST.
FRANCISVILLE TO 50 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT
35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  NEW ROADS AND GROSSE TETE BY 620 AM...
  FORT ADAMS...ERWINVILLE AND BAYOU SORREL BY 625 AM...
  PIERRE PART BY 630 AM...
  ST. FRANCISVILLE...PLAQUEMINE AND ADDIS BY 635 AM...
  WAKEFIELD BY 640 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Jan 10, 6:39 AM CST, 3 hours 21 minutes before
LAZ034>037-046>050-056>059-065-066-MSZ068-069-101345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 AM CST THU JAN 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST INTO SOUTHWEST
MISSISSIPPI AND EAST-CENTRAL LOUISIANA...

AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 25 MILES NORTHWEST OF ST.
FRANCISVILLE TO 59 MILES SOUTHWEST OF HOUMA...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WHITE CASTLE AND PORT ALLEN BY 650 AM...
  BATON ROUGE AIRPORT...SPILLMAN...JACKSON AND GARDERE BY 655 AM...
  ZACHARY...SLAUGHTER...PAINCOURTVILLE AND OAK HILLS PLACE BY 700
  AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Local storm report, Jan 10, 8:01 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TORNADO          1 S PLAQUEMINE          30.27N 91.24W
01/10/2013                   IBERVILLE          LA   EMERGENCY MNGR

            TORNADO TOUCH DOWN AT AN INDUSTRIAL PLANT ON HIGHWAY 405.
            LIGHT TO MODERATE ROOF DAMAGE REPORTED.

&&

FR
Special weather statement, Jan 10, 8:18 AM CST, 1 hour 42 minutes before
LAZ049-050-056>060-065>067-072-101515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 AM CST THU JAN 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE
BAPTIST PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...UPPER
LAFOURCHE PARISH...LOWER LAFOURCHE PARISH...SOUTHERN TANGIPAHOA
PARISH...ST. CHARLES PARISH...LOWER TERREBONNE PARISH...

AT 813 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF GONZALES TO 47
MILES SOUTH OF HOUMA...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GRAY BY 825 AM...
  GRAY BY 830 AM...
  WHITEHALL...LUTCHER...GRAMERCY AND BAYOU CANE BY 835 AM...
  HOUMA BY 840 AM...
  DULAC BY 845 AM...
  KILLIAN AND GARYVILLE BY 850 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Jan 10, 8:57 AM CST, 1 hour 3 minutes before
LAZ059-065-066-101600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 AM CST THU JAN 10 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...LOWER TERREBONNE PARISH...

AT 853 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 23 MILES SOUTH OF HOUMA...OR ABOUT 11 MILES
SOUTHWEST OF DULAC...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  DULAC BY 915 AM...
  7 MILES NORTHWEST OF CHAUVIN BY 935 AM...
  7 MILES NORTHWEST OF MONTEGUT BY 940 AM...
  HOUMA AND 8 MILES SOUTHEAST OF BAYOU CANE BY 945 AM...
  LOCKPORT...MATHEWS AND RACELAND BY 1000 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 10, 9:13 AM CST, 47 minutes before
LAZ037-039-040-050-057>069-071-072-101715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CST THU JAN 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST INTO SOUTHEASTERN
LOUISIANA TOWARDS THE GREATER NEW ORLEANS AREA...

AT 908 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM AMITE TO 40 MILES SOUTHWEST OF
GALLIANO...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ROSELAND...SPRINGFIELD...RESERVE AND RACELAND BY 920 AM...
  MATHEWS...INDEPENDENCE AND CHAUVIN BY 925 AM...
  TICKFAW...MONTEGUT AND LOCKPORT BY 930 AM...

SOME STRONG WIND GUSTS 30 TO 40 MPH MAY ACCOMPANY THE STRONGER
STORMS LATER THIS MORNING. THE PRIMARY AND GROWING THREAT WILL BE
STORM TRAINING TO PRODUCE FLOODING RAINS AS THIS LINE SLOWS ITS
FORWARD PROGRESS LATER THIS MORNING. THIS BAND OF HEAVIEST RAIN MAY
ENTER THE NEW ORLEANS METRO AREA BETWEEN 11 AM AND 1 PM.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS.,REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:44 PM CSTRiver Flood WarningLIXSaint Helena47 hr
Jan 9, 9:07 PM CSTRiver Flood WarningLIXSaint Tammany5 days
Jan 9, 11:51 PM CSTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge3 hr
Jan 10, 6:27 AM CSTRiver Flood WarningLIXWashington55 hr
Jan 10, 6:58 AM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 9 more9 hr
Jan 10, 7:14 AM CSTSpecial Marine WarningLIX107 min
Jan 10, 7:46 AM CSTTornado WarningLIXEast Baton Rouge, Iberville29 min
Jan 10, 7:50 AM CSTTornado WarningLIXAscension, East Baton Rouge25 min
Jan 10, 8:15 AM CSTTornado WarningLIXAscension, East Baton Rouge, Livingston30 min
Jan 10, 8:17 AM CSTFlash Flood WarningLIXAscension, Assumption, Iberville, Lafourche, Livingston, Saint James and 1 more5 hr
Jan 10, 8:45 AM CSTSpecial Marine WarningLIX2 hr
Jan 10, 8:54 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne4 hr
Jan 10, 9:00 AM CSTSpecial Marine WarningLIX106 min
Jan 10, 9:21 AM CSTSpecial Marine WarningLIX114 min
Jan 10, 9:30 AM CSTSevere Thunderstorm WarningLIXTerrebonne30 min
Jan 10, 9:35 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington115 min
Jan 10, 9:40 AM CSTSevere Thunderstorm WarningLIXTangipahoa15 min
Jan 10, 10:09 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines66 min
Jan 10, 10:14 AM CSTSpecial Marine WarningLIX91 min
Jan 10, 10:32 AM CSTRiver Flood WarningLIXAscension, Livingston7 days
Jan 10, 10:50 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist115 min
Jan 10, 10:53 AM CSTSpecial Marine WarningLIX86 min
Jan 10, 10:59 AM CSTRiver Flood WarningLIXTangipahoa9 hr
Jan 10, 11:18 AM CSTTornado WarningLIXPlaquemines, Saint Bernard27 min
Jan 10, 11:23 AM CSTRiver Flood WarningLIXSaint Tammany23 hr
Jan 10, 11:35 AM CSTSpecial Marine WarningLIX55 min
Jan 10, 12:02 PM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington4 hr
Jan 10, 12:06 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 2 more4 hr
Jan 10, 12:11 PM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines4 hr
Jan 10, 12:18 PM CSTSpecial Marine WarningLIX56 min
Jan 10, 1:13 PM CSTSpecial Marine WarningLIX92 min
Jan 10, 2:39 PM CSTRiver Flood WarningLIXLivingston6 days
Jan 10, 5:32 PM CSTRiver Flood WarningLIXAscension, Livingston8 days

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.